I awoke this morning to a severe panic attack. My heart was racing and my left arm was numb. I was recently weened off High Blood Pressure pills and have been on 1mg Lorazapan for 3 days. I felt shaky all ver and legs were extremely week. Really scared as I have never had this happen before. Help as I was close to calling an ambulance but have since calmed down. Can anyone tell me what I just experienced? My wife is back from a trip to see her parents tomorrow and I am scared to hell!!!!
It could be Angina, which is pain due to inadequate blood supply to the heart is usually retrosternal (mid chest or slightly to the left) and is usually brought on by exercise and relieved by rest. But there can be atypical varieties also. You could be having atypical symptoms. Since you are a hypertensive, you fall in the high-risk group. In addition, if you are a smoker, the risk increases many fold.
The other causes to consider would be cervical spondylosis (neck problem) or disorders of the nerves, muscle or shoulder joint. But when in doubt always best to have it checked. So please consult your primary care physician who may ask for an EKG or a treadmill test to rule out a cardiac cause for the pain.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.